Heavy Snow, Greater Lake Tahoe Area
- When
- November 9, 1:00 AM PST to 9:00 AM PST
- Where
- Greater Lake Tahoe Area forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.789, -119.640 (the zone’s center; the record gives no point)
24-hour snowfall totals:Mt.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS REV wrote it up.
24-hour snowfall totals:Mt. Rose Ski Area 5-8 inchesDaggett Pass 10 inches
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Nov 8, 2:05 PM PST, 10 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 205 PM PST SAT NOV 8 2003 .SHORT TERM...UPPER LOW CONTINUES TO SPIN NEAR 40N 130W WITH 120KT UPPER JET NOW NOVING INTO CA NEAR POINT CONCEPTION. BANDS OF RAIN NOW INTO CENTRAL CA VALLEYS AND A NEW ONE FORMING IN NORTHERN SIERRA. MODELS IN DECENT AGREEMENT THAT THESE BANDS WILL GENERALLY MOVE EAST WITH UPPER FORCING DESPITE UPPER LOW SHOWING LITTLE MOVEMENT. MODELS ALSO SHOW SOME GOOD QPF FOR EASTERN SLOPES OF SIERRA AND LASSEN COUNTY WITH ABOUT A HALF TO 3/4 INCH AMOUNTS...HIGHEST NEAR THE CREST. THEREFORE SNOW ADVISORY LOOKS GOOD FOR THESE AREAS AND WILL GENERALLY CONTINUE AS IS THROUGH SUNDAY EXCEPT WILL INCREASE AMOUNTS SLIGHTLY IN MONO COUNTY. FURTHER EAST...GIVEN THE MORE SOUTHERLY LOW-LEVEL FLOW AHEAD OF THE SYSTEM AND THE SE-NW SURFACE GRADIENT...BELIEVE RAIN SHADOW WILL NOT BE AS PRONOUNCED AS NORMAL. THERFORE WILL GO LIKELY FROM ABOUT MIDNIGHT THROUGH NOON SUNDAY FAR WESTERN NV AND CHANCE FURTHER EAST. EXPECT PRECIP TO WIND DOWN SUNDAY AFTERNOON...BUT WITH COLD POOL ALOFT THERE WILL STILL BE SCT RAIN/SNOW SHOWERS. SNOW LEVELS TO START 5500 FEET NORTH TO 7000 FEET SOUTH AND LOWER TO 4500 TO 5500 FEET RESPECTIVELY BY SUNDAY MORNING. LOW SHEARS WITH MAIN ENERGY DROPPING SOUTH OFF SOUTHERN CA MONDAY. WITH COLD POOL ALOFT STILL SOMEWHAT PRESENT WILL ADD A SLIGHT CHANCE OF CONVECTION MONDAY. OTHERWISE DRIER NORTHWEST FLOW MON NIGHT AND TUES AS LOW REMAINS TOO FAR SOUTH TO AFFECT AREA WITH MORE THAN MID-HIGH CLOUDS. TEMPS TO SLOWLY WARM BACK TO NEAR NORMAL AFTER STARTING OUT ABOUT 5-10 DEGREES BELOW NORMAL. WALLMANN .LONG TERM... WEDNESDAY THROUGH SATURDAY... MEAN HEIGHT RISES NORTH OF HAWAII WILL STRENGTHEN THE NORTHERN BRANCH OF THE JETSTREAM AS SPLIT FLOW REMAINS OVER THE PACIFIC. MEDIUM RANGE MODELS VERY SIMILAR MOVING AN UPPER LOW ACROSS SOUTHERN CALIFORNIA/NEVADA WEDNESDAY AS SHORT WAVE RIDGE NOSES INTO NORTHERN NEVADA. UKMET A LITTLE SLOWER TRACKING THIS FEATURE EAST...BUT MOST MODELS SUPPORT A RIDGE BUILDING INTO THE REGION THURSDAY WITH NEAR NORMAL TO PERHAPS A LITTLE ABOVE NORMAL TEMPERATURES. NE FLOW ON THE BACK SIDE OF THE LOW WILL BRING SOME CLOUDS AND PERHAPS A SLIGHT RISK OF A SHOWER SOUTH OF HIGHWAY 50 BUT WILL CONTINUE TO LEAVE FORECAST DRY IN COORDINATION WITH SURROUNDING OFFICES. KICKER SHORT WAVE MINORS OUT AS IT APPROACHES FRIDAY AND SATURDAY ACCORDING TO THE 12Z GFS. THIS SUPPORTS CONTINUED DRY AND MILD WEATHER FRIDAY AND SATURDAY. SG && .REV WATCHES/WARNINGS/ADVISORIES... NV...SNOW ADVISORY TONIGHT AND SUNDAY ZONE 2 ABOVE. CA...SNOW ADVISORY TONIGHT AND SUNDAY ZONE 71 ABOVE 5500 FEET...ZONE 72...AND ZONE 73 ABOVE 6000 FEET. &&
CAZ070>073-NVZ001>005-091500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 620 AM PST SAT NOV 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN SIERRA AND NORTHEASTERN CALIFORNIA. .DAY ONE...TODAY ...SNOW ADVISORY IS EFFECT TONIGHT FOR LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES CALIFORNIA AND GREATER LAKE TAHOE AREA... AN AREA OF LOW PRESSURE WILL MOVE EAST TOWARDS THE COAST OF NORTHERN CALIFORNIA BY SUNDAY. SNOW IS EXPECTED ABOVE 5500 FEET TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FROM KREV/WWUS45 KREV WSWREV FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM WILL BRING SNOW ABOVE 5500 FEET SUNDAY. SEE THE LATEST WINTER WEATHER MEASSAGE FROM KREV/WWUS45 KREV WSWREV FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2003Every state in 2003This day in weather historyWarnings in Nevada, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329357.